MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569660
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary rx uncovered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the physician was unable to deploy the stent at first.When the physician removed the device, suddenly the stent deployed above the stricture.The physician was not able to remove the stent using forceps, basket, or other gi accessories.On (b)(6) 2019, the patient underwent choledochojejunostomy and the stent was removed during the procedure.The patient's condition at the conclusion of the procedure was reported to be stable and was hospitalized due to the surgery.The stent expired on (b)(6) 2019, however the physician decided to use it at his own discretion.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8932782
Report Number3005099803-2019-04180
Device Sequence Number11314258
Product Code FGE
UDI-Device Identifier08714729296867
UDI-Public08714729296867
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2019
Device Model NumberM00569660
Device Catalogue Number6966
Device Lot Number0021575126
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight60